Alert archive / New York / Flood Watches in 2015

Flood Watch 3, NWS Buffalo, NY

April 8, 2015Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this flood watch at Apr 8, 2015, 3:51 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It took effect at Apr 9, 2015, 8:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2015, 3:51 PM EDT (19:51 UTC)
In effect from
Apr 9, 2015, 8:00 PM EDT
Expired
Apr 10, 2015, 4:37 AM EDT
In force
9 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WGUS61 KBUF 081951
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT WED APR 8 2015


NYZ006>008-090400-
/O.NEW.KBUF.FA.A.0003.150410T0000Z-150411T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
351 PM EDT WED APR 8 2015

...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF CENTRAL NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...JEFFERSON...LEWIS AND OSWEGO. 

* FROM THURSDAY EVENING THROUGH SATURDAY MORNING.

* PERIODS OF RAIN WILL CONTINUE THROUGH FRIDAY WITH TOTALS
  POSSIBLY EXCEEDING ONE INCH OVER THE TWO DAY PERIOD.
  TEMPERATURES WILL ALSO WARM SIGNIFICANTLY LATER THURSDAY NIGHT
  AND FRIDAY. THERE IS STILL A SIGNIFICANT SNOWPACK IN PLACE
  ACROSS THE HIGHER TERRAIN OF THE TUG HILL PLATEAU AND WESTERN
  ADIRONDACKS...AND THE WARMER TEMPERATURES WILL RESULT IN RAPID
  SNOWMELT. EXCESSIVE RUNOFF FROM SNOWMELT AND RAIN WILL RESULT IN
  SIGNIFICANT RISES ON AREA CREEKS AND RIVERS.

* EXPECT SIGNIFICANT WATER RISES FIRST ON THE SMALLER STREAMS AND
  CREEKS WHICH DRAIN THE TUG HILL PLATEAU AND WESTERN ADIRONDACKS
  LATER THURSDAY NIGHT AND FRIDAY. LARGER RIVERS WILL THEN SEE
  SIGNIFICANT RISES FRIDAY INTO THE WEEKEND. HIGHEST WATER LEVELS
  ON THE UPPER BLACK RIVER AND MOOSE RIVER WOULD LIKELY BE REACHED
  SATURDAY...WITH THE HIGHEST WATER LEVELS NOT MOVING DOWNSTREAM
  TO THE LOWER REACHES OF THE BLACK RIVER UNTIL SUNDAY THROUGH
  EARLY NEXT WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

HITCHCOCK
5 follow-up statements
080 
WGUS61 KBUF 090351
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1151 PM EDT WED APR 8 2015

NYZ006>008-091200-
/O.CON.KBUF.FA.A.0003.150410T0000Z-150411T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1151 PM EDT WED APR 8 2015

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS AND OSWEGO. 

* FROM THURSDAY EVENING THROUGH SATURDAY MORNING.

* PERIODS OF RAIN WILL CONTINUE THROUGH FRIDAY WITH TOTALS 
  POSSIBLY EXCEEDING ONE INCH OVER THE TWO DAY PERIOD. 
  TEMPERATURES WILL ALSO WARM SIGNIFICANTLY LATER THURSDAY NIGHT 
  AND FRIDAY. THERE IS STILL A SIGNIFICANT SNOWPACK IN PLACE 
  ACROSS THE HIGHER TERRAIN OF THE TUG HILL PLATEAU AND WESTERN 
  ADIRONDACKS...AND THE WARMER TEMPERATURES WILL RESULT IN RAPID 
  SNOWMELT. EXCESSIVE RUNOFF FROM SNOWMELT AND RAIN WILL RESULT 
  IN SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. 

* EXPECT SIGNIFICANT WATER RISES FIRST ON THE SMALLER STREAMS 
  AND CREEKS WHICH DRAIN THE TUG HILL PLATEAU AND WESTERN 
  ADIRONDACKS LATER THURSDAY NIGHT AND FRIDAY. LARGER RIVERS 
  WILL THEN SEE SIGNIFICANT RISES FRIDAY INTO THE WEEKEND. 
  HIGHEST WATER LEVELS ON THE UPPER BLACK RIVER AND MOOSE RIVER 
  WOULD LIKELY BE REACHED SATURDAY...WITH THE HIGHEST WATER 
  LEVELS NOT MOVING DOWNSTREAM TO THE LOWER REACHES OF THE BLACK 
  RIVER UNTIL SUNDAY THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$
291 
WGUS61 KBUF 091205
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
805 AM EDT THU APR 9 2015

NYZ006>008-092015-
/O.CON.KBUF.FA.A.0003.150410T0000Z-150411T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
805 AM EDT THU APR 9 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS AND OSWEGO. 

* FROM 8 PM EDT THIS EVENING THROUGH SATURDAY MORNING.

* PERIODS OF RAIN WILL CONTINUE THROUGH FRIDAY WITH TOTALS
  POSSIBLY EXCEEDING ONE INCH OVER THE TWO DAY PERIOD.
  TEMPERATURES WILL ALSO WARM SIGNIFICANTLY LATER TONIGHT AND
  FRIDAY. THERE IS STILL A SIGNIFICANT SNOWPACK IN PLACE ACROSS
  THE HIGHER TERRAIN OF THE TUG HILL PLATEAU AND WESTERN
  ADIRONDACKS...AND THE WARMER TEMPERATURES WILL RESULT IN RAPID
  SNOWMELT. EXCESSIVE RUNOFF FROM SNOWMELT AND RAIN WILL RESULT IN
  SIGNIFICANT RISES ON AREA CREEKS AND RIVERS.

* EXPECT SIGNIFICANT WATER RISES FIRST ON THE SMALLER STREAMS AND
  CREEKS WHICH DRAIN THE TUG HILL PLATEAU AND WESTERN ADIRONDACKS
  LATER TONIGHT AND FRIDAY. LARGER RIVERS WILL THEN SEE
  SIGNIFICANT RISES FRIDAY INTO THE WEEKEND. HIGHEST WATER LEVELS
  ON THE UPPER BLACK RIVER AND MOOSE RIVER WOULD LIKELY BE REACHED
  SATURDAY...WITH THE HIGHEST WATER LEVELS NOT MOVING DOWNSTREAM
  TO THE LOWER REACHES OF THE BLACK RIVER UNTIL SUNDAY THROUGH
  EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

HITCHCOCK
136 
WGUS61 KBUF 091924
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT THU APR 9 2015

NYZ006>008-100330-
/O.CON.KBUF.FA.A.0003.150410T0000Z-150411T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
324 PM EDT THU APR 9 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS AND OSWEGO. 

* FROM 8 PM EDT THIS EVENING THROUGH SATURDAY MORNING.

* PERIODS OF RAIN WILL CONTINUE THROUGH FRIDAY WITH TOTALS 
  POSSIBLY EXCEEDING ONE INCH OVER THE TWO DAY PERIOD. 
  TEMPERATURES WILL ALSO WARM SIGNIFICANTLY LATER TONIGHT AND 
  FRIDAY. THERE IS STILL A SIGNIFICANT SNOWPACK IN PLACE ACROSS 
  THE HIGHER TERRAIN OF THE TUG HILL PLATEAU AND WESTERN 
  ADIRONDACKS...AND THE WARMER TEMPERATURES WILL RESULT IN RAPID 
  SNOWMELT. EXCESSIVE RUNOFF FROM SNOWMELT AND RAIN WILL RESULT 
  IN SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. 

* EXPECT SIGNIFICANT WATER RISES FIRST ON THE SMALLER STREAMS 
  AND CREEKS WHICH DRAIN THE TUG HILL PLATEAU AND WESTERN 
  ADIRONDACKS LATER TONIGHT AND FRIDAY. LARGER RIVERS WILL THEN 
  SEE SIGNIFICANT RISES FRIDAY INTO THE WEEKEND. HIGHEST WATER 
  LEVELS ON THE UPPER BLACK RIVER AND MOOSE RIVER WOULD LIKELY 
  BE REACHED SATURDAY...WITH THE HIGHEST WATER LEVELS NOT MOVING 
  DOWNSTREAM TO THE LOWER REACHES OF THE BLACK RIVER UNTIL 
  SUNDAY THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

HITCHCOCK
514 
WGUS61 KBUF 100121
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
921 PM EDT THU APR 9 2015

NYZ006>008-100930-
/O.CON.KBUF.FA.A.0003.000000T0000Z-150411T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
921 PM EDT THU APR 9 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS AND OSWEGO. 

* THROUGH SATURDAY MORNING.

* PERIODS OF RAIN WILL CONTINUE THROUGH FRIDAY WITH TOTALS 
  POSSIBLY EXCEEDING ONE INCH OVER THE TWO DAY PERIOD. 
  TEMPERATURES WILL ALSO WARM SIGNIFICANTLY LATER TONIGHT AND 
  FRIDAY. THERE IS STILL A SIGNIFICANT SNOWPACK IN PLACE ACROSS 
  THE HIGHER TERRAIN OF THE TUG HILL PLATEAU AND WESTERN 
  ADIRONDACKS...AND THE WARMER TEMPERATURES WILL RESULT IN RAPID 
  SNOWMELT. EXCESSIVE RUNOFF FROM SNOWMELT AND RAIN WILL RESULT 
  IN SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. 

* EXPECT SIGNIFICANT WATER RISES FIRST ON THE SMALLER STREAMS 
  AND CREEKS WHICH DRAIN THE TUG HILL PLATEAU AND WESTERN 
  ADIRONDACKS LATER TONIGHT AND FRIDAY. LARGER RIVERS WILL THEN 
  SEE SIGNIFICANT RISES FRIDAY INTO THE WEEKEND. HIGHEST WATER 
  LEVELS ON THE UPPER BLACK RIVER AND MOOSE RIVER WOULD LIKELY 
  BE REACHED SATURDAY...WITH THE HIGHEST WATER LEVELS NOT MOVING 
  DOWNSTREAM TO THE LOWER REACHES OF THE BLACK RIVER UNTIL 
  SUNDAY THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

RSH
792 
WGUS61 KBUF 100837
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
437 AM EDT FRI APR 10 2015

...FLOOD WATCH IS CANCELLED...

NYZ006>008-100945-
/O.CAN.KBUF.FA.A.0003.000000T0000Z-150411T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
437 AM EDT FRI APR 10 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF CENTRAL NEW YORK HAS BEEN
CANCELLED. WHILE CONTINUED SNOW MELT AND PRECIPITATION FROM
SHOWERS AND THUNDERSTORMS WILL CAUSE RIVERS AND STREAMS IN THE
NORTH COUNTRY TO RISE TOWARDS BANKFULL TODAY AND PARTICULARLY
INTO THIS WEEKEND...LATEST GUIDANCE SUGGESTS THAT RIVERS WILL
LIKELY CREST BELOW FLOOD STAGE AND FLOODING IS NOT EXPECTED AT
THIS TIME.

$$

WOOD

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Apr 8, 2:22 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 8, 2:22 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
222 PM EDT WED APR 8 2015

.SYNOPSIS...
DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS WILL LIFT
NORTHEASTWARD ACROSS THE GREAT LAKES AND INTO QUEBEC PROVINCE
THROUGH THE END OF THE WORK WEEK. IN THE PROCESS...IT WILL PUSH ITS
ASSOCIATED WARM FRONT ACROSS WESTERN AND NORTH CENTRAL NEW YORK
DURING THURSDAY...FOLLOWED BY ITS TRAILING COLD FRONT ON FRIDAY.
THIS SYSTEM WILL CONTINUE TO PRODUCE OCCASIONAL ROUNDS OF SHOWERS
AND POSSIBLE EMBEDDED THUNDERSTORMS INTO FRIDAY...WHILE ALSO
PROVIDING OUR REGION WITH A BRIEF PERIOD OF WARMER WEATHER BETWEEN
THURSDAY AND FRIDAY MORNING. FOLLOWING THE PASSAGE OF THE COLD
FRONT...COOLER WEATHER WILL RETURN FOR FRIDAY AFTERNOON THROUGH THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1820Z...THINGS ARE EVOLVING PRETTY MUCH AS EXPECTED AS THE
SECOND BATCH OF SHOWERS IS NOW MAKING ITS WAY EASTWARD ACROSS LAKE
ONTARIO AND FAR WESTERN NEW YORK IN ASSOCIATION WITH ITS PARENT
SHORTWAVE...ALONG WITH SOME EMBEDDED THUNDER DUE TO THE PRESENCE
OF SOME MODEST ELEVATED INSTABILITY. WITH THE RECENTLY ISSUED
FORECAST UPDATE...BROUGHT THE MENTION OF THUNDER FURTHER NORTHWARD
ACROSS THE REMAINDER OF THE NIAGARA FRONTIER AND INTO THE FINGER
LAKES REGION BASED ON RADAR AND LDS TRENDS/SURFACE OBS OVER THE
PAST FEW HOURS...BUT OTHERWISE THE FORECAST FOR THE BALANCE OF THE
DAY IS LARGELY UNCHANGED FROM BEFORE. STILL EXPECT THE ACTIVITY TO
BEGIN TAPERING OFF OVER FAR WESTERN NEW YORK OVER THE NEXT HOUR OR
TWO ONCE THE AXIS OF THE SHORTWAVE GOES BY...WITH THIS DIMINISHING
TREND THEN SPREADING EASTWARD ACROSS THE GENESEE VALLEY/WESTERN
FINGER LAKES LATE THIS AFTERNOON.

AS FOR TEMPERATURES...THESE WILL RISE INTO THE LOWER TO MID 50S
ACROSS FAR SOUTHWESTERN NEW YORK THIS AFTERNOON AS WARMER AIR
ADVECTS NORTHWARD BEHIND THE WARM FRONT. ELSEWHERE GENERALLY EXPECT
MAX TEMPS TO RANGE THROUGH THE 40S...WITH THE COOLEST READINGS FOUND
ACROSS THE NORTH COUNTRY.

TONIGHT THE WARM FRONT LIFTS COMPLETELY NORTH OF THE FORECAST AREA
WITH A LIGHT SOUTHEASTERLY FLOW. WHILE LARGE SCALE SYNOPTIC FORCING
AND MOISTURE ALONG THE WARM FRONT WILL DEPART THE AREA...MODEL
GUIDANCE SUGGESTS HOLDING ONTO A CHANCE OF SHOWERS OVERNIGHT WITHIN
THE WARM SECTOR OF LOW PRESSURE LIFTING ACROSS THE CENTRAL PLAINS.
OTHERWISE...EXPECT LINGERING CLOUDINESS WITH SOME PATCHY FOG
DEVELOPING. OVERNIGHT LOWS WILL BE ON THE MILD SIDE NOT FALLING MUCH
AT ALL WITH CLOUDY SKIES AND SOUTHEASTERLY WINDS. ONLY EXPECT MINS
IN THE UPPER 30S TO AROUND 40 IN MOST AREAS WITH MID 30 EAST OF LAKE
ONTARIO.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
PRECIPITATION RETURNS AS A STRONGER AND DEEPER LOW PRESSURE SYSTEM
TRACKS INTO THE WESTERN GREAT LAKES THURSDAY. THIS LOW WILL FORCE A
WARM FRONT INTO THE REGION...BRINGING A ROUND OF RAIN SHOWERS AND
POSSIBLE THUNDERSTORMS THURSDAY. THE ASSOCIATED INCREASE IN MOISTURE
AND LARGE SCALE ASCENT WILL BRING A HIGH LIKELIHOOD OF SHOWERS BY
MIDDAY OR EARLY AFTERNOON ACROSS WESTERN NEW YORK...AND BY THE END
OF THE DAY ACROSS CENTRAL NEW YORK AND THE NORTH COUNTRY.

MUCH WARMER TEMPERATURES WILL MOVE INTO WESTERN NEW YORK DURING THE
AFTERNOON BEHIND THE RETREATING WARM FRONT...WITH HIGHS IN THE UPPER
50S TO MID 60S. THE WARM AIR WILL PROBABLY NOT REACH CENTRAL NEW
YORK OR THE NORTH COUNTRY...WHERE HIGHS WILL REMAIN IN THE 40S. THE
WARMER AIR WILL MOVE INTO THE EASTERN LAKE ONTARIO REGION BY
THURSDAY NIGHT WITH RISING TEMPERATURES OVERNIGHT.

THE DEEPENING LOW WILL MOVE INTO THE UPPER LAKES FRIDAY PUSHING A
SHARP COLD FRONT ACROSS THE REGION DURING THE FIRST HALF OF THE DAY.
THIS WOULD BRING ANOTHER ROUND OF MORE INTENSE SHOWERS AND
THUNDERSTORMS. SHARP DRY SLOT PUSHES INTO THE AREA BEHIND THE
FRONTAL PASSAGE WITH SHOWERS ENDING FROM WEST TO EAST DURING THE
DAY. COLD AIR ADVECTION IN WAKE OF THE FRONT WILL BRING FALLING
TEMPERATURES THROUGH THE DAY.

WINDS WILL INCREASE WITHIN THE DRIER AND COLDER AIR REGIME BEHIND
THE FRONT WITH PROFILES SUGGESTING WIND GUSTS TO AT LEAST 40 MPH
MIXING DOWN TO THE SURFACE...WITH THE STRONGEST GUSTS IN THE
TYPICALLY FAVORED AREAS NORTHEAST OF LAKES ERIE AND ONTARIO.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MUCH COOLER AIR WILL ARRIVE FOR SATURDAY WITH BOTH THE GFS AND ECMWF
DROPPING 850MB TEMPS DOWN TO AROUND -5C. THIS WILL BRING
TEMPERATURES BACK BELOW NORMAL AGAIN WITH HIGHS IN THE 40S. THE GFS
REMAINS CONSISTENT IN DIGGING A MID LEVEL SHORTWAVE ACROSS NEW
ENGLAND AND THE LOWER LAKES...WITH THE NEW 12Z ECMWF NOW TRENDING IN
THIS DIRECTION AS WELL. THE STRONGER FORCING AND DEEPER MOISTURE
WILL REMAIN CONFINED TO THE NORTH COUNTRY WHERE A FEW RAIN OR WET
SNOW SHOWERS MAY DEVELOP. OTHERWISE THE REST OF THE AREA WILL SEE AN
INCREASE IN CLOUD COVER.

THE COOL DOWN WILL ONLY LAST FOR A DAY...WITH THE AIRMASS QUICKLY
MODERATING AGAIN ON SUNDAY WITH HIGH PRESSURE BRINGING A RETURN TO
SUNSHINE. THE HIGH BUILDS OFF THE EASTERN SEABOARD BY MONDAY AND
ALLOWS FOR STRONG SOUTHERLY RETURN FLOW TO DEVELOP ACROSS THE OHIO
VALLEY AND NEW ENGLAND. THIS WILL BOOST TEMPERATURES TO ABOVE
AVERAGE WITH HIGHS WELL INTO THE 60S FOR MOST...WITH LOWER 70S NOT
OUT OF THE QUESTION IN SOME AREAS.

MODELS BEGIN TO DIVERGE BY MONDAY WITH THE TIMING OF THE NEXT
SYSTEM...WITH THE ECMWF MUCH FASTER IN BRINGING A TROUGH THROUGH THE
AREA LATE MONDAY AND MONDAY NIGHT. THE GFS KEEPS THE NEXT SYSTEM AT
BAY THROUGH MONDAY WITH RAIN CHANCES INCREASING MONDAY NIGHT AND
TUESDAY. HAVE FOLLOWED THIS SOLUTION WHICH MAINTAINS CONTINUITY OF A
DRY FORECAST ON MONDAY...THEN A CHANCE OF SHOWERS TUESDAY WITH
TEMPERATURES REMAINING MILD.

LOOKING A LITTLE FARTHER AHEAD...TEMPERATURES LOOK TO RUN ABOVE
NORMAL FOR MOST IF NOT ALL OF NEXT WEEK...WITH MANY DAYS IN THE 60S
AND POSSIBLY SOME DAYS IN THE 70S. THIS WILL ALL BE COURTESY OF A
FUNDAMENTAL FLIP IN THE PATTERN...WITH A PERSISTENT LONGWAVE TROUGH
DEVELOPING ACROSS THE NORTHERN ROCKIES WHICH WILL IN TURN FORCE A
RIDGE ACROSS THE CENTRAL AND EASTERN UNITED STATES...THE OPPOSITE OF
THE PATTERN FOR MUCH OF THE WINTER AND EARLY SPRING.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THROUGH THE REST OF THE DAYLIGHT HOURS...A NEARLY STATIONARY FRONT
WILL LINGER OVER THE WESTERN SOUTHERN TIER...WITH OCCASIONAL RAIN
SHOWERS AND EMBEDDED THUNDERSTORMS FOUND ALONG AND TO THE NORTH OF
THIS BOUNDARY...AND MUCH MORE SCATTERED CONVECTION FOUND TO ITS
SOUTH. AS THE ATMOSPHERIC COLUMN SATURATES...LEFTOVER VFR CONDITIONS
ACROSS THE NORTH COUNTRY WILL DETERIORATE TO MVFR...WHILE THE
REMAINDER OF THE REGION REMAINS MVFR TO IFR...WITH IFR CONDITIONS
REMAINING MOST PREVALENT ACROSS THE HIGHER TERRAIN OF THE WESTERN
SOUTHERN TIER.

TONIGHT...EXPECT THE SHOWERS TO BECOME MUCH MORE SCATTERED FROM WEST
TO EAST AS THE RESPONSIBLE SHORTWAVE AND ATTENDANT SYNOPTIC-SCALE
FORCING DEPARTS TO OUR EAST. THIS STATED...WITH PLENTY OF LOW LEVEL
MOISTURE REMAINING IN PLACE ALONG AND TO THE NORTH OF THE QUASI-
STATIONARY FRONTAL BOUNDARY...GENERAL IFR/MVFR CIGS WILL ALSO
PERSIST THROUGH THE NIGHT...WITH DEVELOPING PATCHY FOG ALSO LEADING
TO SOME ADDITIONAL REDUCTIONS IN VSBYS.

ON THURSDAY...LOW PRESSURE OVER THE PLAINS STATES WILL LIFT
NORTHEASTWARD INTO THE WESTERN GREAT LAKES...WHILE PUSHING THE
AFOREMENTIONED FRONTAL BOUNDARY NORTHWARD ACROSS WESTERN AND NORTH
CENTRAL NEW YORK. EXPECT ADDITIONAL OCCASIONAL SHOWERS AND EMBEDDED
THUNDERSTORMS TO ACCOMPANY THE ADVANCING WARM FRONT...WITH GENERAL
IFR/MVFR CONDITIONS CONTINUING THROUGH MOST OF THE DAY. LATE IN THE
DAY...A DEVELOPING LOW LEVEL JET MAY ALSO INTRODUCE SOME LOW LEVEL
WIND SHEAR CONCERNS ACROSS PORTIONS OF WESTERN NEW YORK.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...OCCASIONAL SHOWERS AND EMBEDDED
THUNDERSTORMS WITH ATTENDANT MVFR/IFR AT TIMES. LLWS ALSO LIKELY
THURSDAY NIGHT INTO FRIDAY MORNING...WITH WINDY CONDITIONS THEN
DEVELOPING FOR THE REMAINDER OF FRIDAY.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS ACROSS THE LOWER
ELEVATIONS...WHICH MAY BE MIXED WITH SNOW SHOWERS ACROSS THE HIGHER
TERRAIN.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
THROUGH TODAY...A WARM FRONT WILL SLOWLY LIFT NORTH ACROSS WESTERN
AND CENTRAL NEW YORK AS LOW PRESSURE DEVELOPS OVER THE CENTRAL
PLAINS. THE PRESSURE GRADIENT OVER LAKE ONTARIO WILL INCREASE AS
HIGH PRESSURE OVER QUEBEC DEPARTS AND THE LOW TO THE WEST DEVELOPS
RESULTING IN NORTHEASTERLY FLOW VEERING MORE EASTERLY AND STRENGTHENING
TO 30 KNOTS BY THIS AFTERNOON. DUE TO THIS...A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THE SOUTH CENTRAL AND WESTERN SHORES OF LAKE
ONTARIO INTO TONIGHT AND THURSDAY...AT WHICH TIME THE PRESSURE
GRADIENT SHOULD WEAKEN ENOUGH TO ALLOW WINDS AND WAVES TO FALL BACK
BELOW ADVISORY LEVELS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LOZ043.
         SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR LOZ042.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/SMITH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...SMITH
Hazardous weather outlook, Apr 8, 5:29 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
529 AM EDT WED APR 8 2015

NYZ001>005-010>014-019>021-085-090930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
529 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-090930-
OSWEGO-JEFFERSON-LEWIS-
529 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MUCH WARMER AIR WILL ARRIVE THURSDAY AND FRIDAY ALONG WITH
MODERATE RAINFALL. THE WARMER TEMPERATURES WILL RESULT IN
RAPID SNOWMELT OF THE STILL SIGNIFICANT SNOWPACK ACROSS THE TUG
HILL PLATEAU AND WESTERN ADIRONDACKS. RUNOFF FROM SNOWMELT AND
RAINFALL WILL RESULT IN SIGNIFICANT RISES ALONG THE UPPER BLACK
RIVER AND MOOSE RIVER NEXT WEEKEND...WITH HIGH WATER NOT REACHING
THE LOWER BLACK RIVER NEAR WATERTOWN UNTIL EARLY THE FOLLOWING
WEEK. OTHER CREEKS AND RIVERS WHICH DRAIN THE TUG HILL PLATEAU AND
WESTERN ADIRONDACKS WILL ALSO SEE SIGNIFICANT RISES.

THOSE WITH INTERESTS ALONG CREEKS AND RIVERS EAST OF LAKE ONTARIO
SHOULD REMAIN WATCHFUL OF LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-090930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
529 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Flood Watches in New York, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.